Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 80, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Oct 20, 2004, 1:00 PM PDT for San Diego County, California. It was in force for 2 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 20, 2004, 1:00 PM PDT (20:00 UTC)
- Expired
- Oct 20, 2004, 3:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 32 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 1:05 PM PDT | FLASH FLOOD | Chula Vista, CA | ROAD CLOSED OTAY LAKES RD. FROM 1,000 TRAILS CAMPGROUND TO CHULA VISTA. ORCHARD RD. ALSO CLOSED. |
| Oct 20, 1:05 PM PDT | FLASH FLOOD | El Cajon, CA | ROAD CLOSURE AND HOUSES FLOODED IN EAST EL CAJON AT GREENFIELD RD. |
| Oct 20, 1:05 PM PDT | FLASH FLOOD | Ramona, CA | ROAD CLOSED MUSSEY GRADE SOUTHWEST OF RAMONA. |
| Oct 20, 1:05 PM PDT | FLASH FLOOD | Spring Valley, CA | QUARRY ROAD CLOSED DUE TO 5 TO 6 FEET OF WATER. |
| Oct 20, 1:20 PM PDT | FLASH FLOOD | Chula Vista, CA | I-805 FLOODED AT E ST. AND TELEGRAPH CANYON RD. |
| Oct 20, 1:20 PM PDT | FLASH FLOOD | Dulzura, CA | ROAD FLOODED ON HWY 94 AT OTAY LAKES RD. |
| Oct 20, 1:30 PM PDT | FLASH FLOOD | Lakeside, CA | ROAD FLOODED IN LOW SPOT OF WILDCAT CANYON RD. NEAR SAN VICENTE RD. |
| Oct 20, 2:16 PM PDT | FLASH FLOOD | Lemon Grove, CA | FLOODED ROAD ONRAMP LEMON GROVE AV. TO HWY 94. |
| Oct 20, 2:56 PM PDT | FLASH FLOOD | Ramona, CA | FLOODING IN DOWNTOWN RAMONA. |
| Oct 20, 2:57 PM PDT | FLASH FLOOD | 7 Ne Campo, CA | HWY 94 HAS A LARGE BOULDER IN THE ROAD NEAR BIA RD. |
| Oct 20, 2:57 PM PDT | FLASH FLOOD | 9 Ne Campo, CA | ROCKS AND MUD BLOCKING OLD HWY 80 NEAR I-8 JUNCTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 202001
FFWSGX
CAC073-202200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PDT WED OCT 20 2004
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
THIS INCLUDES THE CITIES OF...SPRING VALLEY...SANTEE...SAN DIEGO...
POWAY...NATIONAL CITY...LEMON GROVE...LAKESIDE...LA MESA...EL
CAJON...CHULA VISTA
* UNTIL 300 PM PDT
* AT 1248 PM PDT...LOCALLY HEAVY RAINFALL CONTINUES MAINLY IN THE
SOUTHERN PART OF SAN DIEGO COUNTY FROM THE MOUNTAINS AND TO THE
WEST. THE FRONT WILL SLOWLY MOVE SOUTHEAST OUT OF THE AREA THIS
AFTERNOON.
MUD SLIDES AND ROCK SLIDES ARE STILL POSSIBLE. MUD SLIDES AND
ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3303 11728 3256 11712 3266 11614 3294 11640
3339 11636 3340 11643
$$
WHITLOWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 20, 9:00 AM PDT, 4 hours earlier.
Area forecast discussion, Oct 20, 9:00 AM PDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT WED OCT 20 2004 .SYNOPSIS...A STRONG FRONTAL SYSTEM WAS MOVING SLOWLY THROUGH THE AREA WITH HEAVY RAINFALL THIS MORNING. THE UPPER LEVEL LOW AND COLD AIR ALOFT WILL MOVE OVER TONIGHT AND THURSDAY WITH A CHANCE OF THUNDERSTORMS. SHOWERS ON THURSDAY WILL DECREASE FROM THE NORTH THURSDAY NIGHT AND FRIDAY MORNING. THE TROUGH WILL WEAKEN OVER THE AREA WITH HIGHER PRESSURE ALOFT LATE FRIDAY THROUGH MONDAY. ANOTHER COLD FRONT IS EXPECTED TUESDAY INTO WEDNESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. A STRONG FRONT WITH VERY HEAVY RAIN WAS MOVING SLOWLY SOUTHEAST THROUGH FAR SOCAL AT ABOUT 15 MPH. A WIDE RAIN BAND WITH SIGNIFICANT RAIN JUST BEHIND THE SURFACE FRONT WILL CAUSE FLOODING IN THE MOUNTAINS AND TO THE WEST. THE FRONT WAS JUST MOVING INTO NORTHERN SAN DIEGO COUNTY AT 8 AM. STRONG GUSTY WINDS ALSO ACCOMPANY THE FRONT. THE WINDS ARE EXPECTED TO DECREASE LATE AFTERNOON AS THE FRONT MOVES OUT. STRONG VERTICAL VELOCITIES WITH SOUTHWEST FLOW CAUSING VERY HEAVY RAIN LOCALLY IN THE SAN BERNARDINO MOUNTAINS WITH AREAS IN CAJON PASS AND NEAR LYTLE CREEK HAVE RECEIVED OVER 7 INCHES. AREAS FARTHER SOUTH ACROSS SOUTHWEST CALIFORNIA WILL RECEIVE LESS WITH GENERAL AMOUNTS OF 1.5 TO 3 INCHES AT THE COAST TO 3 TO 5 INCHES ON THE COASTAL SLOPES WITH LOCALLY GREATER AMOUNTS. FOR THE DESERTS...NORTHERN DESERT AREAS COULD RECEIVE 1 TO 2 INCHES OF RAINFALL WITH LESS THAN 1 INCH FOR THE LOWER DESERTS. AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN ORANGE COUNTY THIS MORNING. THE UPPER LEVEL LOW WILL MOVE OVER THE AREA TONIGHT AND THURSDAY WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AMOUNTS. SOME SHOWERS MAY LINGER INTO FRI MORNING THEN THE TROUGH WILL WEAKEN WITH HIGHER PRESSURE ALOFT OVER SOCAL. A WEAK TROUGH WILL REMAIN OVER THE AREA THROUGH MONDAY. A LARGE TROUGH DEEPENS INTO THE AREA TUE THRU WED WITH ANOTHER COLD FRONT MOVING THRU SOCAL. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. FLASH FLOOD WATCH AND WARNINGS...SEE LAXFFASGX...LAXFFWSGX AND LAXFLSSGX SMALL CRAFT ADVISORY...SEE LAXCWFSGX. WIND ADVISORY AND HIGH WIND WARNING...SEE LAXNPWSGX. && WHITLOW
Hazardous weather outlook, Oct 20, 7:30 AM PDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 730 AM PDT WED OCT 20 2004 CAZ042-043-048-050-211300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 730 AM PDT WED OCT 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AND VALLEY AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. A POWERFUL GULF OF ALASKA STORM WILL BRING STRONG WINDS AND HEAVY RAINFALL TODAY THROUGH THURSDAY. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE OCCURING... FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 200 PM THURSDAY. WIND ADVISORY IS IN EFFECT UNTIL 200 PM THIS AFTERNOON. FLASH FLOOD WARNING WILL CONTINUE UNTIL 900 AM TODAY FOR ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE. RIP CURRENT POTENTIAL IS HIGH FOR ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS. SMALL CRAFT ADVISORY IN EFFECT FOR COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. POSSIBLE PERIODS OF HEAVY RAIN WITH FLASH FLOODING AND MUDSLIDES... PERIODS OF HEAVY RAIN WITH URBAN AND SMALL STREAM FLOODING... THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. CAZ055-056-057-058-211300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 730 AM PDT WED OCT 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. A POWERFUL GULF OF ALASKA STORM WILL BRING STRONG WINDS AND HEAVY RAINFALL TODAY THROUGH THURSDAY. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE OCCURING... .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 200 PM THURSDAY. FLASH FLOOD WARNING WILL CONTINUE UNTIL 900 AM FOR SAN BERNARDINO COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS. HIGH WIND WARNING IS IN EFFECT UNTIL 200 PM THIS AFTERNOON FOR SAN BERNARDINO COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- WIND ADVISORY IS IN EFFECT UNTIL 200 PM THIS AFTERNOON FOR SANTA ANA MOUNTAINS AND FOOTHILLS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. POSSIBLE PERIODS OF HEAVY RAIN WITH FLASH FLOODING AND MUDSLIDES... THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. CAZ060-061-062-211300- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 730 AM PDT WED OCT 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERT AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WARNING WILL CONTINUE UNTIL 900 AM FOR APPLE AND YUCCA VALLEYS. HIGH WIND WARNING IS IN EFFECT UNTIL 200 PM THIS AFTERNOON FOR APPLE AND YUCCA VALLEYS. WIND ADVISORY IS IN EFFECT UNTIL 200 PM THIS AFTERNOON FOR COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. POSSIBLE PERIODS OF HEAVY RAIN WITH URBAN AND SMALL STREAM FLOODING... THURSDAY MORNING. MACKECHNIE
In the hours before
Local storm report, Oct 20, 7:13 AM PDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
713 AM PDT WED OCT 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0651 AM FLOOD SAN BERNARDINO 34.14N 117.29W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
ETIWANDA AV. FLOODED FROM SAN BERNARDINO TO I-10.
0430 AM FLASH FLOOD 5 SW SAN BERNARDINO 34.10N 117.72W
10/20/2004 LOS ANGELES CA DEPT OF HIGHWAYS
ETIWANDA AV. FLOODED FROM SAN BERNARDINO TO I-10 FREEWAY.
1203 AM FLASH FLOOD CRESTLINE 34.25N 117.30W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
STATE ROAD 18 CLOSED BETWEEN HWY. 138 AND CREST.
0304 AM FLASH FLOOD DEVORE 34.22N 117.40W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
A COUPLE INCHES OF WATER RUNNING ACROSS FREEWAY LANES OF
I-215 NORTHBOUND.
0616 AM FLASH FLOOD RIVERSIDE 33.94N 117.40W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
LANES FLOODED ON WESTBOUND HWY 91 AT MISSION INN AV.
0631 AM FLASH FLOOD FONTANA 34.10N 117.46W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
ETIWANDA-FONTANA FLOODING. EASTBOUND I-10 CLOSED.
VEHICLES FLOATING AWAY.
0630 AM FLASH FLOOD SANTA ANA 33.74N 117.88W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
NUMEROUS FREEWAY RAMPS CLOSED BECAUSE OF FLOODING. I-5 TO
HWY 22 AT 518 AM. HWY 22 CLOSED ALL AROUND I-5 AND HWY
57. HWY 91 OFFRAMP AT TUSTIN CLOSED AT 535 AM. FAIRVIEW
ONRAMP AT HWY 73 CLOSED AT 630 AM.
0440 AM FLASH FLOOD TUSTIN 33.73N 117.81W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
HWY 91 FLOODED AT TUSTIN AV. OFFRAMP. WATER 4-5 FT. DEEP
IN ONE LANDE. VEHICLES STRANDED. RAMP FROM 91 TO
NORTHBOUND HWY 55 CLOSED TO SEVERE FLOODING.
0513 AM FLASH FLOOD SANTA ANA 33.74N 117.88W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
MAJOR FLOODING ON NORTHBOUND I-5 AT 1ST ST.
0545 AM FLASH FLOOD TUSTIN 33.73N 117.81W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
NORTHBOUND HWY 55 AT 4TH ST. FLOODED. FIVE VEHICLES
SUBMERGED.
&&
MMLocal storm report, Oct 20, 8:03 AM PDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
803 AM PDT WED OCT 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 AM FLASH FLOOD ONTARIO 34.05N 117.61W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
WESTBOUND I-10 AT I-15 FLOODED WITH TREES FLOATING IN
ROADWAY. CARS STUCK IN THE DEBRIS.
0451 AM FLASH FLOOD CHINO 34.01N 117.69W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
WESTBOUND HWY 60 FLOODED, VEHICLES STALLED.
0707 AM FLASH FLOOD LAGUNA HILLS 33.60N 117.71W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
SIX INCHES OF WATER IN LANES OF NORTHBOUND I-5 AT ALICIA
PKWY.
0714 AM FLASH FLOOD LAGUNA HILLS 33.60N 117.71W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
SEVERAL FEET OF WATER IN SLOW LANE OF NORTHBOUND HWY 73
AT ALISO CREEK RD.
&&
MMLocal storm report, Oct 20, 10:12 AM PDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1012 AM PDT WED OCT 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD FONTANA 34.10N 117.46W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
VEHICLES STUCK ON COMMUTER TRAIN TRACKS DUE TO FLOODING.
0930 AM FLASH FLOOD RIVERSIDE 33.94N 117.40W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
VEHICLES STUCK IN DITCH FULL OF WATER. PARTIES IN
VEHICLES.
0928 AM FLASH FLOOD RIVERSIDE 33.94N 117.40W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
TWO FEET OF WATER AT HWY 91 AND UNIVERSITY AV.
0927 AM FLASH FLOOD DEVORE 34.22N 117.40W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
GLEN HELEN RD AT I-15 COMPLETELY COVERED WITH ONE INCH OF
MUD NEAR THE RANGER STATION.
0925 AM FLASH FLOOD FONTANA 34.10N 117.46W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
WATER FLODDING INTO HOUSES AT ETIWANDA AV AND HOMES AV.
0904 AM FLASH FLOOD OCEANSIDE 33.20N 117.38W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
ENTIRE FREEWAY FLOODED I-5 AT MISSION AV.
0904 AM FLASH FLOOD FALLBROOK 33.37N 117.24W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
INTERSECTION FLOODED AT S. MISSION RD. AT ROCKY CREST RD.
0839 AM FLASH FLOOD LAKE ELSINORE 33.67N 117.32W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
MUDSLIDE ON WESTSIDE OF LAKE ELSINORE AT HWY 74 AND GRAND
AV.
0842 AM FLASH FLOOD ORANGE 33.81N 117.82W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
FLOODING AT THE CONNECTION OF THE HWY 55 AND HWY 91.
0814 AM FLASH FLOOD ALPINE 32.84N 116.76W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
MUDSLIDE AT HWY 79 JUST NORTH OF VIEJAS BLVD.
0852 AM FLASH FLOOD SAN BERNARDINO 34.14N 117.29W
10/20/2004 SAN BERNARDINO CA TRAINED SPOTTER
FLOODED ROADWAYS.
0752 AM FLASH FLOOD PLACENTIA 33.88N 117.85W
10/20/2004 ORANGE CA TRAINED SPOTTER
LOCAL FLOODING. 2.90 INCHES OF RAIN SINCE MIDNIGHT.
0917 AM FLASH FLOOD SAN MARCOS 33.14N 117.17W
10/20/2004 SAN DIEGO CA TRAINED SPOTTER
LOCAL STREET FLOODING.
0835 AM HIGH SUST WINDS VISTA 33.19N 117.24W
10/20/2004 0 MPH SAN DIEGO CA TRAINED SPOTTER
25 TO 35 MPH WITH GUSTS TO 50 MPH. 8 INCH TREE LIMB
BROKEN OFF.
0956 AM FLASH FLOOD COSTA MESA 33.67N 117.91W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
FLOODING ON SOUTHBOUND I-405 AT BRISTOL.
0956 AM FLASH FLOOD LAKE ARROWHEAD 34.26N 117.19W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
MUDSLIDE ON HWY 189 IN TWIN PEAKS - RIMFOREST AREA.
0935 AM FLASH FLOOD TECATE 32.58N 116.63W
10/20/2004 SAN DIEGO CA PUBLIC
ROADWAYS FLOODED AND IMPASSABLE IN TECATE AREA.
0958 AM FLASH FLOOD WINCHESTER 33.71N 117.08W
10/20/2004 RIVERSIDE CA TRAINED SPOTTER
ROAD FLOODING, VEHICLE RESCUE, HOMES FLOODED. WIND GUSTS
TO 38 MPH.
1009 AM FLASH FLOOD ESCONDIDO 33.14N 117.07W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODING ALONG I-15 NORTH OF ESCONDIDO AT GOPHER CANYON
RD.
1009 AM FLASH FLOOD MURRIETA 33.56N 117.21W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
ENTIRE ROADWAY FLOODED AT SCOTT RD. AND MENIFEE RD.
1009 AM FLASH FLOOD MURRIETA 33.56N 117.21W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
SEVERAL VEHICLES STALLED IN WATER ABOUT 20 INCHES DEEP AT
SCOTT RD. AND I-215.
&&
MMLocal storm report, Oct 20, 11:22 AM PDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1122 AM PDT WED OCT 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1050 AM FLASH FLOOD RIVERSIDE 33.94N 117.40W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
FLOODED LANE ON WESTBOUND HWY 60 AT ROUBIDOUX RD.
1050 AM FLASH FLOOD TUSTIN 33.73N 117.81W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
FLOODING ON HWY 241 AT HWY 261 NORTHEAST OF TUSTIN.
1050 AM FLASH FLOOD VALLEY CENTER 33.22N 117.01W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODING ROADS IMPASSABLE AT WOODS VALLEY RD AT COOL
WATER RANCH RD.
0321 AM FLASH FLOOD WRIGHTWOOD 34.36N 117.63W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
HWY 2 WASHED OUT AT SHEEP CREEK DR. 2 FEET OF MUD AND
ROCKS ON ROADWAY. VEHICLE STUCK. BRIDGE WASHED OUT. ROAD
CLOSED FROM HWY 138.
1050 AM FLASH FLOOD ESCONDIDO 33.14N 117.07W
10/20/2004 SAN DIEGO CA NWS EMPLOYEE
ESCONDIDO CREEK AT HARMONY GROVE RD IS 1 FOOT FROM
COVERING ROAD. SEVERAL INTERSECTIONS IN VICINITY WITH UP
TO 4 INCHES WATER.
1045 AM FLASH FLOOD HESPERIA 34.42N 117.30W
10/20/2004 SAN BERNARDINO CA TRAINED SPOTTER
FLOODED ROADWAYS WITH 6 TO 8 INCHES OF WATER, AND 1 FOOT
DEEP IN LOW SPOTS.
1013 AM NON-TSTM WND GST VALLEY CENTER 33.22N 117.01W
10/20/2004 0 MPH SAN DIEGO CA TRAINED SPOTTER
WINDS 40 TO 45 MPH.
1018 AM FLASH FLOOD COSTA MESA 33.67N 117.91W
10/20/2004 ORANGE CA TRAINED SPOTTER
FLOODING, 3.52 INCHES SINCE MIDNIGHT.
1035 AM FLASH FLOOD VALLEY CENTER 33.22N 117.01W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODED ROADWAY OF HWY 76 AT COLE GRADE RD.
1035 AM FLASH FLOOD CHULA VISTA 32.64N 117.08W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
ROADWAY FLOODING ON OTAY LAKES RD. NEAR HWY 94.
1035 AM FLASH FLOOD RIVERSIDE 33.94N 117.40W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
MUD SLIDE ON HWY 60 AT PEDLEY RD.
1037 AM FLASH FLOOD CHINO HILLS 33.97N 117.75W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
MUD SLIDE 6 INCHES DEEP COVERING HWY 142, CARBON CANYON
RD. AT CANON LN.
1037 AM FLASH FLOOD ONTARIO 34.05N 117.61W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
FLOODED LANE CLOSURE WESTBOUND I-10 AT MILLIKEN AV. DUE
TO MUD AND DEBRIS.
1037 AM FLASH FLOOD MIRA LOMA 33.98N 117.51W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
FLOODING AT FLESPAR ST. AND 56TH ST. CAR STUCK IN WATER.
1115 AM FLASH FLOOD SAN DIEGO 32.72N 117.16W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
ROADS SLIGHTLY FLOODED ON HWY 163 JUST SOUTH OF I-8.
1115 AM FLASH FLOOD SAN DIEGO 32.72N 117.16W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODING ALONG WESTBOUND HWY 56 AT BLACK MOUNTAIN RD.
WATER ACROSS ALL LANES.
1105 AM FLASH FLOOD 2 E HESPERIA 34.42N 117.26W
10/20/2004 SAN BERNARDINO CA TRAINED SPOTTER
STREET FLOODING. MANY INTERSECTIONS 8 TO 10 INCHES OF
WATER, SOME AREAS 1 FOOT OF WATER. BACKYARD 4 INCHES OF
WATER. 1.32 INCHES OF RAINFALL SINCE MIDNIGHT.
1112 AM FLASH FLOOD BONSALL 33.28N 117.22W
10/20/2004 SAN DIEGO CA TRAINED SPOTTER
MUD AND DEBRIS ON HWY 76 ONE MILE WEST OF OLIVE HILL.
&&
MMLocal storm report, Oct 20, 12:52 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1252 PM PDT WED OCT 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD CUYAMACA PEAK 32.95N 116.61W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
MUD SLIDE ON HWY 79 AT LAKE CUYAMACA.
1215 PM FLASH FLOOD DULZURA 32.64N 116.78W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
MUDSLIDE ON HWY 94 AT DULZURA.
1215 PM FLASH FLOOD ALPINE 32.84N 116.76W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
MUDSLIDE IN CREST WESTBOUND I-8 AT DUNBAR LN.
1215 PM FLASH FLOOD PAUMA VALLEY 33.30N 116.98W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODED ROADWAY ON HWY 76 IN TWO SPOTS NEAR RICE CANYON
RD., AND 3 INCHES OF FLOWING WATER AT EL CINDO.
1155 AM FLASH FLOOD ESCONDIDO 33.14N 117.07W
10/20/2004 SAN DIEGO CA NWS EMPLOYEE
FLOODING AT COUNTRY CLUB RD. AND HARMONY GROVE RD. THE
LATTER IS CLOSED AT ESCONDIDO CREEK. 2 TO 3 FEET OF WATER
RUNNING OVER THE ROAD.
1129 AM FLASH FLOOD SAN MARCOS 33.14N 117.17W
10/20/2004 SAN DIEGO CA TRAINED SPOTTER
FLOODED ROAD AT CRAVEN. 3 TO 4 FEET OF SWIFT MOVING
WATER.
1125 AM FLASH FLOOD VALLEY CENTER 33.22N 117.01W
10/20/2004 SAN DIEGO CA TRAINED SPOTTER
FLOODING ON LAKE WOHLFORD RD. AT VALLEY CENTER RD. CLOSED
DUE TO FLOODING AND DEBRIS.
1138 AM HIGH SUST WINDS ALPINE 32.84N 116.76W
10/20/2004 0 MPH SAN DIEGO CA TRAINED SPOTTER
WIND GUST 44 MPH.
1140 AM FLASH FLOOD SAN DIEGO 32.72N 117.16W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODING ON WESTBOUND HWY 94 AT EUCLID OFFRAMP.
1141 AM FLASH FLOOD SAN DIEGO 32.72N 117.16W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODED ONRAMP ON I-5 AND 1ST AV. IN DOWNTOWN.
1141 AM FLASH FLOOD RANCHITA 33.21N 116.52W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
MUDSLIDE AT JUNCTION OF S22 AND S2 WEST OF RANCHITA.
1141 AM FLASH FLOOD NATIONAL CITY 32.67N 117.10W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODED ROADWAY ON I-805 AT PLAZA BLVD.
1141 AM FLASH FLOOD CHULA VISTA 32.64N 117.08W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODED AT NORTHBOUND I-805 JUST SOUTH OF MAIN ST.
1142 AM FLASH FLOOD RANCHO CUCAMONGA 34.12N 117.57W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
LANES CLOSED DUE TO FLOODING ON NORTHBOUND EUCLID.
MOUNTAIN AND EUCLID CLOSED TO MT. BALDY.
1142 AM FLASH FLOOD MIRA LOMA 33.98N 117.51W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
FLOODING AT LIMONITE AND LUCRETIA AVS.
1143 AM FLASH FLOOD FONTANA 34.10N 117.46W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
FLOODING CLOSED VALLEY BLVD. AT COMMERCE.
1144 AM FLASH FLOOD COSTA MESA 33.67N 117.91W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
HARBOR BLVD. ONRAMP TO I-405 FLOODED.
1144 AM FLASH FLOOD HEMET 33.73N 117.00W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
LARGE BOULDERS IN ROADWAY EAST OF HEMET NEAR THE RANGER
STATION.
1249 AM FLASH FLOOD SAN JUAN CAPISTRANO 33.50N 117.65W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
ROCKS BLOCKING THE ROADWAY ON HWY 74 JUST EAST OF LA PATA
AV. EAST OF SAN JUAN CAPISTRANO.
&&
MMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:50 PM PDT | Flash Flood Warning | SGX | San Bernardino | 6 hr |
| Oct 20, 4:00 AM PDT | Flash Flood Warning | SGX | Orange | 3 hr |
| Oct 20, 6:15 AM PDT | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
| Oct 20, 9:00 AM PDT | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 2 hr |
| Oct 20, 10:38 AM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino, San Diego | 2 hr |
| Oct 20, 3:00 PM PDT | Flash Flood Warning | SGX | San Diego | 4 hr |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.